Results 1 to 5 of 5
Stopping Klonopin
  1. #1
    Jogger is offline New Member
    Join Date
    Aug 2011
    Posts
    3

    Default Stopping Klonopin

    I have been taking Klonopin for the past 3 weeks (0.5mg once or twice daily). I understand this is a pretty low dose and for not very long. Do I need to taper this or can I just stop taking. I understand that seizures are possible when cold turkying this drug at high levels but this seems pretty small (The thought of siezures is freeking me out!)

    The last few days I have tried to stop all together but get a shakey-nervous feeling after the first day. I feel as if I drank 2 pots of coffee. I have had this same feeling once before when I was prescribed Tramadol for spine problem. I only took that a few days then stopped because I could deal with the side effects.

    So basically, is it safe to just stop or do I need to taper. I'm not worried about feeling horrible, just worried about haveing a seziure.

    Thanks in advance!

  2. #2
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,677

    Default

    Quote Originally Posted by Jogger View Post
    I have been taking Klonopin for the past 3 weeks (0.5mg once or twice daily). I understand this is a pretty low dose and for not very long. Do I need to taper this or can I just stop taking. I understand that seizures are possible when cold turkying this drug at high levels but this seems pretty small (The thought of siezures is freeking me out!)

    The last few days I have tried to stop all together but get a shakey-nervous feeling after the first day. I feel as if I drank 2 pots of coffee. I have had this same feeling once before when I was prescribed Tramadol for spine problem. I only took that a few days then stopped because I could deal with the side effects.

    So basically, is it safe to just stop or do I need to taper. I'm not worried about feeling horrible, just worried about haveing a seziure.

    Thanks in advance!




    I promise you that you'll be fine to just STOP. You've actually taken it for about the right amount of time that it's intended for at a reasonable dose. You are NOT going to have a seizure. You shouldn't have any problems that you can't handle. Let me know if you do, but I would be shocked. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  3. #3
    Jogger is offline New Member
    Join Date
    Aug 2011
    Posts
    3

    Default

    Thank you so much for the quick reply! I tend to worry about everything which is why I was on this medication in the first place. I know I don't need it anymore and that my daily excercising and healthy diet has contributed more to me feeling better than the medication. Thanks again!

  4. #4
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,677

    Default

    Quote Originally Posted by Jogger View Post
    Thank you so much for the quick reply! I tend to worry about everything which is why I was on this medication in the first place. I know I don't need it anymore and that my daily excercising and healthy diet has contributed more to me feeling better than the medication. Thanks again!



    No problem! That 's why we are here. You will be just fine I assure you. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  5. #5
    fifimagoo is offline New Member
    Join Date
    Sep 2011
    Posts
    1

    Default klonopin-scary

    I have taken Klonopin for over 10 years and my dosage has been from 2 mg a day to 6 my a day. I decided I wanted to stop klonopin and thought I was smart enough to do it without my psychiatrists advise. I was lucky I survived.
    I spent 6 days - no seizures- hallucinating. I saw people who weren't there and talked to them. My husband and my sister spent those days watching over me and even though I managed to work 3 out of those 6 days at home I refused to go to the emergency room when my husband and sister suggested it. And it was severe. In the middle of the night I put the can of coffee in the microwave and turned it on for I don't know how long and my husband woke up to the burning smell of coffee. He took care of it without a word of anger. And that was just one incident.
    The fact that I don't remember much of those days was terrifying to me once went back on the klonopin. It is not a drug to be messed with, especially if you are like me and have been taking a higher dose for an extended time. I realize now that my anxiety is such that I will be on this drug for the rest of my life and I thank God that during my hallucinations that I did not injure myself or ANYONE else.
    Once on this drug you must be careful and in touch with your prescriber. Do not go cold turkey. It can take months to quit klonopin. And it has it's claws in me but without it the anxiety is unbearable.
    Bless you all who deal with this unpredictable drug which is good and bad. Be informed and stay in touch with your doctor.
    God Bless.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22